MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1JADIJJ
Medical Device Problem Codes Improper Flow or Infusion (2954); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e.Initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.Issue identified during product analysis.H3 device evaluation summary: medtronic conducted an investigation based on all information received.The device was available for evaluation.It was reported that while the service personnel (sp) was servicing, this 980 ventilator generated two background codes: inspiratory pressure auto-offset failed and pneumatic digital converter failure.Sp replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba).The ventilator passed all the calibrations and tests per the manufacturer's specifications at the time of service.One ifm pcba was returned to medtronic for analysis: a visual inspection of the returned pcba was conducted, and no anomalies were found.The pcba was attached to the failure investigation test ventilator for analysis.An oscilloscope was also connected to measure the auto-zero solenoid response times during testing.During extended self test (est) testing, the ventilator failed the circuit pressure test, with the inspiratory auto zero solenoid not operational message three times with measured response time indicating a potential to lead to backup ventilation (buv).The fault was isolated to the auto-zero solenoid (so1).The cause of the inspiratory pressure auto offset was isolated to a faulty so1 on the ifm pcba.The potential cause of the reported pneumatic digital converter failure was a transient issue with the data from the pneumatic interface analog to digital converter.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during service this 980 ventilator generated two background codes inspiratory pressure auto offset failed and pneumatic digital converter failure.There was no patient involved.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25561763
Report Number8020893-2026-00108
Device Sequence Number10077561
Product Code CBK
UDI-Device Identifier10884521171558
UDI-Public(01)10884521171558(11)210823
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1JADIJJ
Device Catalogue Number980X1JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2026
Initial Report FDA Received Date06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown